Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 54, NWS Northern Indiana

September 6, 2021

NWS Northern Indiana issued this small craft advisory at Sep 6, 2021, 3:47 PM EDT. It took effect at Sep 7, 2021, 8:00 AM EDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2021, 3:47 PM EDT (19:47 UTC)
In effect from
Sep 7, 2021, 8:00 AM EDT
Expired
Sep 9, 2021, 5:00 AM EDT
In force
45 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

099 
WHUS73 KIWX 061947
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
347 PM EDT Mon Sep 6 2021

LMZ043-046-070400-
/O.NEW.KIWX.SC.Y.0054.210907T1200Z-210909T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
347 PM EDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT
WEDNESDAY...

* WHAT...Southwest wind 15 to 25 knots increasing to 20 to 30
  knots Tuesday afternoon. A few gale force gusts to 34 knots are
  possible. Winds will shift northwest Tuesday evening at 15 to 25
  knots then diminish to 10 to 20 knots late Tuesday night into
  Wednesday. Waves of 2 to 4 feet Tuesday will build to 3 to 5
  feet Tuesday afternoon into Wednesday evening.
 
* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM Tuesday to 8 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
11 follow-up statements
463 
WHUS73 KIWX 070235
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1035 PM EDT Mon Sep 6 2021

LMZ043-046-071045-
/O.CON.KIWX.SC.Y.0054.210907T1200Z-210909T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1035 PM EDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO
8 PM EDT WEDNESDAY...

* WHAT...Southwest wind 15 to 25 knots increasing to 20 to 30 
  knots Tuesday afternoon. A few gale force gusts to 34 knots 
  are possible. Winds will shift northwest Tuesday evening at 15 
  to 25 knots then diminish to 10 to 20 knots late Tuesday night 
  into Wednesday. Waves of 2 to 4 feet Tuesday will build to 3 
  to 5 feet Tuesday afternoon into Wednesday evening.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM Tuesday to 8 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
933 
WHUS73 KIWX 070813
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
413 AM EDT Tue Sep 7 2021

LMZ043-046-071615-
/O.CON.KIWX.SC.Y.0054.210907T1200Z-210909T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
413 AM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT WEDNESDAY...

* WHAT...Southwest wind 15 to 25 knots increasing to 20 to 30
  knots this afternoon. A few gale force gusts to 35 knots are
  possible. Winds will shift northwest this evening at 15 to 25
  knots then diminish to 10 to 20 knots late Tuesday night into
  Wednesday. Waves of 2 to 4 feet today will build to 3 to 5 feet
  this afternoon into Wednesday evening.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM Tuesday to 8 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
874 
WHUS73 KIWX 070820
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
420 AM EDT Tue Sep 7 2021

LMZ043-046-071630-
/O.CON.KIWX.SC.Y.0054.210907T1200Z-210909T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
420 AM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT WEDNESDAY...

* WHAT...Southwest wind 15 to 25 knots increasing to 20 to 30
  knots this afternoon. A few gale force gusts to 35 knots are
  possible. Winds will shift northwest this evening at 15 to 25
  knots then diminish to 10 to 20 knots late Tuesday night into
  Wednesday. Waves of 2 to 4 feet today will build to 3 to 6 feet
  this afternoon into Wednesday evening.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM today to 8 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
919 
WHUS73 KIWX 071507
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1107 AM EDT Tue Sep 7 2021

LMZ043-046-072315-
/O.CON.KIWX.SC.Y.0054.000000T0000Z-210909T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1107 AM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

* WHAT...Southwest wind 15 to 25 knots increasing to 20 to 30 
  knots this afternoon. A few gale force gusts to 35 knots are 
  possible. Winds will shift northwest this evening at 15 to 25 
  knots then diminish to 10 to 20 knots late Tuesday night into 
  Wednesday. Waves of 2 to 4 feet today will build to 3 to 6 
  feet this afternoon into Wednesday evening.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 8 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
476 
WHUS73 KIWX 071948
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
348 PM EDT Tue Sep 7 2021

LMZ043-046-080400-
/O.CON.KIWX.SC.Y.0054.000000T0000Z-210909T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
348 PM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots.
  Waves 3 to 6 feet. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 8 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
186 
WHUS73 KIWX 080225
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1025 PM EDT Tue Sep 7 2021

LMZ043-046-081030-
/O.CON.KIWX.SC.Y.0054.000000T0000Z-210909T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1025 PM EDT Tue Sep 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 25 
  knots. Waves 3 to 6 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 8 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
967 
WHUS73 KIWX 080830
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
430 AM EDT Wed Sep 8 2021

LMZ043-046-081630-
/O.EXT.KIWX.SC.Y.0054.000000T0000Z-210909T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
430 AM EDT Wed Sep 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

* WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots
  today. Northwest 10 to 15 knots tonight with gusts to 20 knots
  this evening. Waves 3 to 6 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
730 
WHUS73 KIWX 081433
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1033 AM EDT Wed Sep 8 2021

LMZ043-046-082245-
/O.CON.KIWX.SC.Y.0054.000000T0000Z-210909T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1033 AM EDT Wed Sep 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WHAT...Northwest wind 10 to 20 knots with gusts to 25 knots 
  today. Northwest 10 to 15 knots tonight with gusts to 20 knots 
  this evening. Waves 3 to 6 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
887 
WHUS73 KIWX 081958
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
358 PM EDT Wed Sep 8 2021

LMZ043-046-090400-
/O.CON.KIWX.SC.Y.0054.000000T0000Z-210909T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
358 PM EDT Wed Sep 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WHAT...Northwest winds 10 to 20 knots. Waves 3 to 5 feet. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
671 
WHUS73 KIWX 090230
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1030 PM EDT Wed Sep 8 2021

LMZ043-046-090900-
/O.CON.KIWX.SC.Y.0054.000000T0000Z-210909T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1030 PM EDT Wed Sep 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WHAT...North wind 10 to 20 knots. Waves 3 to 5 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 5 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
315 
WHUS73 KIWX 090852
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
452 AM EDT Thu Sep 9 2021

LMZ043-046-091000-
/O.EXP.KIWX.SC.Y.0054.000000T0000Z-210909T0900Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
452 AM EDT Thu Sep 9 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS
MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 2:55 PM EDT, 52 minutes earlier.

Area forecast discussion, Sep 6, 2:55 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
255 PM EDT Mon Sep 6 2021

.SYNOPSIS...
Issued at 240 PM EDT Mon Sep 6 2021

A line of thunderstorms are expected to move through the area
Tuesday late afternoon and evening. Damaging wind gusts are the
primary hazard. Otherwise, breezy and warm. Outside of lake effect
rain showers, the remainder of the week features a dry forecast.

&&

.SHORT TERM...(This Evening through Tuesday night)
Issued at 240 PM EDT Mon Sep 6 2021

Conditions are still favorable for severe thunderstorms tomorrow. An
area toward the Michigan state line features an environment that is
most favorable, with ingredients fading south of U.S. 24. The time
of interest is from about 5 PM EDT to 11 PM EDT. The primary hazard
are damaging wind gusts, but hail cannot be ruled out.

MUCAPE in excess of 1,200 j/kg, bulk shear of 40 knots, low-level
SRH of 200+ m2/s2, dew points near 60F, and DCAPE of 1,000+ j/kg are
the favorable parameters ahead of an incoming cold front. Despite
the upper-level and surface lows being stacked, the upper-level
support is favorable locally as we are under the right entrance of
the 500-mb jet. Moisture return is still meager thanks to a ridge
over western TX blocking Gulf moisture. Nonetheless, the trend
through the weekend has been increased moisture convergence along
the front. If dew points mix-out into the upper 50s tomorrow, this
would modify the forecast soundings further to favor locally
damaging wind gusts. One more item to note is that PWATs will be
near 1.75" which suggests some heavy rain threat, but the front will
be moving at a fair pace which will reduce the overall likelihood of
flooding.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 240 PM EDT Mon Sep 6 2021

In the wake of this cold front, expect cooler and breezy conditions
Wednesday. Cool air aloft will continue to filter in Wednesday night
and Thursday morning which could produce lake effect rain showers.
Wind through much of the profile will be unidirectional from the
northwest with strong omega in the low-levels where there is some
saturation. In collaboration with neighbors, have introduced some
low POPs for part of Michiana.

Heights will rise late this week a ridge builds in from the west.
This will push our high temperatures back into the 80s. A trough
streaks through the upper Midwest this weekend, brining wet weather
to central MI. A shift south could bring wet weather into our
forecast. Guidance is divergent to start next week regarding the
strength of the ridge over the southern US which weakens the
confidence in the temperature forecast.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 204 PM EDT Mon Sep 6 2021

VFR conditions are expected today into the afternoon on Tuesday,
with winds out of the west-northwest today becoming light and
variable overnight. Winds will strengthen Tuesday morning out of
the south-southwest at 15 to 25 knots. Gusts up to 30 knots are
possible at times, but confidence was not high enough to include
in the TAF. As a heads up, another cold front will bring showers
and thunderstorms to the terminals just beyond the TAF period-
mainly Tuesday afternoon (21z-ish at KSBN) and evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Brown
SHORT TERM...Brown
LONG TERM...Brown
AVIATION...MCD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 6, 11:58 AM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1158 AM EDT Mon Sep 6 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-071600-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
1158 AM EDT Mon Sep 6 2021 /1058 AM CDT Mon Sep 6 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a risk for severe thunderstorms Tuesday afternoon and
evening. The primary hazard is damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LMZ043-046-071600-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1158 AM EDT Mon Sep 6 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Conditions hazardous to small craft are possible Tuesday and Tuesday
night. There is a risk for severe thunderstorms Tuesday afternoon and
evening. The primary hazard is damaging wind gusts.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 4:01 PM EDTBeach Hazards StatementIWX67 hr

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.